Alert archive / California / Wind Advisories in 2013

Wind Advisory 24, NWS San Diego, CA

March 26, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Mar 26, 2013, 1:35 PM PDT for Riverside County, California. It took effect at Mar 26, 2013, 4:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2013, 1:35 PM PDT (20:35 UTC)
In effect from
Mar 26, 2013, 4:00 PM PDT
Expired
Mar 27, 2013, 1:47 AM PDT
In force
10 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS76 KSGX 262035
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT TUE MAR 26 2013

...GUSTY WEST WINDS THROUGH THE BANNING PASS THIS AFTERNOON AND LATE
INTO THE EVENING...

...DENSE FOG POSSIBLE IN THE INLAND VALLEYS LATE TONIGHT...

.ONSHORE FLOW WILL INCREASE THIS AFTERNOON AND EVENING...PRODUCING
LOCALLY STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE
BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA
VALLEY. WEST WINDS 20 TO 30 MPH WILL BE POSSIBLE...WITH LOCAL
GUSTS UP TO 50 MPH. THESE WINDS WILL WEAKEN EARLY WEDNESDAY
MORNING.

MEANWHILE...THE MARINE LAYER WILL DEEPEN A LITTLE TONIGHT...AND
SPREAD FURTHER INLAND GIVEN THE STRONG ONSHORE FLOW.
THEREFORE...EXPECT AREAS OF DENSE FOG TO DEVELOP IN THE INLAND
EMPIRE AND THE SAN DIEGO COUNTY VALLEYS.

CAZ048-050-270445-
/O.NEW.KSGX.FG.Y.0010.130327T0800Z-130327T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
135 PM PDT TUE MAR 26 2013

...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. 

* LOCATION...INLAND EMPIRE AND SAN DIEGO COUNTY VALLEYS.

* VISIBILITY...AREAS OF A QUARTER MILE OR LESS.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING DENSE
  FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE SPEED AND
  USE LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ061-270445-
/O.NEW.KSGX.WI.Y.0024.130326T2300Z-130327T1000Z/
COACHELLA VALLEY-
135 PM PDT TUE MAR 26 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WINDS...WEST WINDS 20 TO 35 MPH...WITH LOCAL GUSTS UP TO 50
  MPH.

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH
  OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...VISIBILITIES MAY FALL TO A HALF MILE AT TIMES IN
  BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE
  DIFFICULT...INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY
  111 NORTHWEST OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS.

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL REDEVELOP WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
3 follow-up statements
047 
WWUS76 KSGX 262337
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
437 PM PDT TUE MAR 26 2013

...GUSTY WEST WINDS THROUGH SAN GORGONIO PASS THIS AFTERNOON AND
LATE INTO THE EVENING...

...AREAS OF DENSE FOG IN THE INLAND VALLEYS LATE TONIGHT...

.ONSHORE FLOW WILL INCREASE THIS AFTERNOON AND EVENING...
PRODUCING LOCALLY STRONG AND GUSTY WESTERLY WINDS THROUGH AND
BELOW SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE
COACHELLA VALLEY. WEST WINDS 20 TO 30 MPH WILL OCCUR AT TIMES...WITH
LOCAL GUSTS UP TO 50 MPH. THESE WINDS WILL WEAKEN EARLY WEDNESDAY
MORNING.

MEANWHILE...THE MARINE LAYER WILL DEEPEN A LITTLE TONIGHT...AND
SPREAD FURTHER INLAND. EXPECT AREAS OF DENSE FOG TO DEVELOP IN
THE INLAND EMPIRE AND THE FAR INLAND SAN DIEGO COUNTY VALLEYS.
AREAS MOST PRONE TO DENSE FOG WILL INCLUDE RIVERSIDE...PERRIS...
TEMECULA AND MURRIETA IN RIVERSIDE COUNTY...AND FALLBROOK...RAMONA
AND ALPINE IN SAN DIEGO COUNTY. PORTIONS OF INTERSTATE 15 AND 215
AND THE 60 FREEWAY WILL LIKELY BE AFFECTED BY THE FOG IN RIVERSIDE
COUNTY. IN SAN DIEGO COUNTY...PORTIONS OF INTERSTATE 15 NEAR
FALLBROOK...HIGHWAY 78 NEAR RAMONA AND INTERSTATE 8 NEAR LAKESIDE
AND ALPINE WILL LIKELY BE AFFECTED. THE FOG WILL DISSIPATE AROUND
MID-MORNING WEDNESDAY.

CAZ048-050-270500-
/O.CON.KSGX.FG.Y.0010.130327T0800Z-130327T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
437 PM PDT TUE MAR 26 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY...

* LOCATION...INLAND EMPIRE AND FAR INLAND SAN DIEGO COUNTY
  VALLEYS. THIS INCLUDES RIVERSIDE...PERRIS...TEMECULA AND
  MURRIETA IN RIVERSIDE COUNTY AND FALLBROOK...RAMONA AND ALPINE
  IN SAN DIEGO COUNTY.

* VISIBILITY...ONE-QUARTER MILE OR LESS AT TIMES.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING DENSE 
  FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE SPEED 
  AND USE LOW BEAM HEADLIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ061-270500-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-130327T1000Z/
COACHELLA VALLEY-
437 PM PDT TUE MAR 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW SAN GORGONIO PASS AS WELL AS NORTH
  OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE IN
  BLOWING DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 
  NORTHWEST OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS. 

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL REDEVELOP WEDNESDAY 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
085 
WWUS76 KSGX 270446
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 PM PDT TUE MAR 26 2013

...GUSTY WEST WINDS THROUGH SAN GORGONIO PASS CONTINUING UNTIL A
LITTLE PAST MIDNIGHT...

...AREAS OF DENSE FOG IN THE INLAND VALLEYS LATE TONIGHT...

.ONSHORE FLOW WILL CONTINUE TO PRODUCE LOCALLY STRONG AND GUSTY
WESTERLY WINDS THROUGH AND BELOW SAN GORGONIO PASS AND NORTH OF
INTERSTATE 10 IN THE COACHELLA VALLEY. WEST WINDS 20 TO 30 MPH
WILL OCCUR AT TIMES...WITH LOCAL GUSTS UP TO 50 MPH. THESE WINDS
WILL WEAKEN AFTER MIDNIGHT.

MEANWHILE...THE MARINE LAYER WILL DEEPEN A LITTLE TONIGHT...AND
SPREAD FURTHER INLAND. EXPECT AREAS OF DENSE FOG TO DEVELOP IN
THE INLAND EMPIRE AND THE FAR INLAND SAN DIEGO COUNTY VALLEYS.
AREAS MOST PRONE TO DENSE FOG WILL INCLUDE RIVERSIDE...PERRIS...
TEMECULA AND MURRIETA IN RIVERSIDE COUNTY...AND FALLBROOK...
RAMONA AND ALPINE IN SAN DIEGO COUNTY. PORTIONS OF INTERSTATE
15 AND 215 AND THE 60 FREEWAY WILL LIKELY BE AFFECTED BY THE FOG
IN RIVERSIDE COUNTY. IN SAN DIEGO COUNTY...PORTIONS OF INTERSTATE
15 NEAR FALLBROOK...HIGHWAY 78 NEAR RAMONA AND INTERSTATE 8 NEAR
LAKESIDE AND ALPINE WILL LIKELY BE AFFECTED. THE FOG WILL
DISSIPATE AROUND MID-MORNING WEDNESDAY.

CAZ048-050-271300-
/O.CON.KSGX.FG.Y.0010.130327T0800Z-130327T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
946 PM PDT TUE MAR 26 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY...

* LOCATION...INLAND EMPIRE AND FAR INLAND SAN DIEGO COUNTY 
  VALLEYS. THIS INCLUDES RIVERSIDE...PERRIS...TEMECULA AND 
  MURRIETA IN RIVERSIDE COUNTY AND FALLBROOK...RAMONA AND ALPINE 
  IN SAN DIEGO COUNTY. 

* VISIBILITY...ONE-QUARTER MILE OR LESS AT TIMES.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING DENSE 
  FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE SPEED 
  AND USE LOW BEAM HEADLIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ061-271000-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-130327T1000Z/
COACHELLA VALLEY-
946 PM PDT TUE MAR 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 
  MPH.

* TIMING...THROUGH 3 AM WEDNESDAY.

* LOCATION...THROUGH AND BELOW SAN GORGONIO PASS AS WELL AS 
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE IN 
  BLOWING DUST. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 NORTHWEST
  OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS.

* REPORTS...PEAK GUST OF 56 MPH AT SKY VALLEY...NORTHEAST OF PALM
  SPRINGS.

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL REDEVELOP WEDNESDAY 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
771 
WWUS76 KSGX 270847
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 AM PDT WED MAR 27 2013

...WIND ADVISORY CANCELLED FOR SAN GORGONIO PASS...

...DENSE FOG ADVISORY CONTINUED FOR INLAND EMPIRE AND INLAND
VALLEYS OF SAN DIEGO COUNTY BUT MAINLY FOR ELEVATIONS ABOVE 1500
FT MSL...

.NO GUSTS NEAR OR OVER 45 MPH SINCE 1 AM PDT SO THE THE WIND
ADVISORY HAS BEEN CANCELLED FOR THROUGH AND BELOW SAN GORGONIO
PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

REGARDING THE DENSE FOG ADVISORY...NO CHANGE TO ENDING TIME OF 9
AM FOR INLAND EMPIRE AND INLAND VALLEYS OF SAN DIEGO COUNTY. 
HOWEVER THE STRATUS LAYER HAS LIFTED AND THE CLOUD BASE IS NEAR
OR ABOVE 1500 FEET MSL AND THE CLOUD TOP IS GENERALLY BELOW 2700
FEET...SO THE AREAL COVERAGE HAS BEEN ADJUSTED TO REFLECT THIS AND
ONLY INCLUDE AREAS WITH CLOUD COVER FORECAST TO BE OVER 40 PERCENT.

CAZ061-271000-
/O.CAN.KSGX.WI.Y.0024.000000T0000Z-130327T1000Z/
COACHELLA VALLEY-
147 AM PDT WED MAR 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NO GUSTS NEAR OR OVER 45 MPH HAVE BEEN OBSERVED IN THE THIS AREA SINCE
1 AM PDT.

$$

CAZ048-050-271600-
/O.CON.KSGX.FG.Y.0010.000000T0000Z-130327T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
147 AM PDT WED MAR 27 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* VISIBILITY...ONE-QUARTER MILE OR LESS AT TIMES.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING 
  DENSE FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE 
  SPEED AND USE LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:30 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 26, 9:30 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT TUE MAR 26 2013

.SYNOPSIS...
THE ONSHORE FLOW WILL CONTINUE TO INCREASE OVER THE NEXT 24
HOURS...AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE ZONAL FLOW
ALOFT.  THEREFORE...EXPECT THE MARINE LAYER TO DEEPEN OVER THE NEXT
24 TO 48 HOURS...WITH SOME LATE NIGHT AND EARLY MORNING DRIZZLE
POSSIBLE.  PERIODS OF LOCALLY GUSTY WEST WINDS WILL ALSO BE POSSIBLE
IN THE MOUNTAINS AND DESERTS.  ALTHOUGH HIGH PRESSURE WILL BRIEFLY
BUILD BACK ACROSS THE REGION LATE THURSDAY AND FRIDAY...A PACIFIC
STORM WILL SLOWLY MOVE INLAND ACROSS CALIFORNIA THIS WEEKEND AND
EARLY NEXT WEEK...BRINGING COOLER CONDITIONS AND A CHANCE OF SOME
LIGHT PRECIPITATION.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES A PRETTY ACTIVE ZONAL FLOW ACROSS THE
WEST THIS MORNING...WITH SEVERAL DISTURBANCES MOVING THROUGH THIS
FLOW AT THIS TIME.  ALTHOUGH SOME ARE VERY SUBTLE...AT LEAST 6
DIFFERENT DISTURBANCES CAN BE COUNTED AT THIS TIME...WITH ONE
DISTURBANCE MOVING ACROSS NORTHERN NEVADA...A VERY WEAK DISTURBANCE
MOVING INSIDE OF 130 WEST...ANOTHER STRONG DISTURBANCE AROUND 135
WEST AND 44 NORTH...ONE MOVING ACROSS SOUTHERN CALIFORNIA...AND TWO
MORE APPROACHING 130 WEST AND 140 WEST...RESPECTIVELY...JUST NORTH
OF 30 NORTH.  THEREFORE...EXPECT PERIODS OF HIGH CLOUDS TO FILTER
ACROSS THE REGION...ALONG WITH INCREASING ONSHORE FLOW AND COOLER
CONDITIONS.

AS FOR TODAY...THE 12Z KNKX SOUNDING SHOWS THAT THE MARINE LAYER HAS
ALREADY DEEPENED TO AROUND 1800 FEET THIS MORNING...WITH THE
INFLUENCE OF ONE OF THESE DISTURBANCES.  VISIBLE IMAGERY SHOWS THAT
THE MARINE LAYER PUSHED INTO THE WESTERN PORTION OF THE INLAND
EMPIRE AS WELL AS THE SAN DIEGO COUNTY VALLEYS...CAUSING SOME BRIEF
PATCHY DENSE FOG AT CHINO...RIVERSIDE...AND RAMONA.  VISIBILITIES
ARE ALREADY IMPROVING THOUGH...AND SKIES WILL CONTINUE TO CLEAR
THROUGH THE MORNING HOURS  MEANWHILE...THE MARINE LAYER ALSO
DEEPENED ENOUGH TO PRODUCE SOME LIGHT DRIZZLE...WITH A HANDFUL OF
COASTAL LOCATIONS PICKING UP A HUNDREDTH OR TRACE AMOUNTS.  NEEDLESS
TO SAY...CONDITIONS WILL IMPROVE WEST OF THE MOUNTAINS TODAY...BUT
THE COASTAL AREAS MAY NOT SEE MUCH SUN...AS THE ONSHORE FLOW
INCREASES.  THIS INCREASING ONSHORE FLOW WILL ALSO CAUSE SOME
LOCALLY GUSTY WINDS IN THE MOUNTAINS AND DESERTS LATER THIS
AFTERNOON AND EVENING.  UPPER LEVEL WINDS SUPPORT DOES NOT LOOK THAT
IMPRESSIVE...25 TO 35 KTS AT BEST...SO SOME LOCAL GUSTS UP TO 40 MPH
MAY BE POSSIBLE.

ALTHOUGH LITTLE WILL CHANGE WITH THE UPPER LEVEL FLOW PATTERN OVER
THE NEXT COUPLE OF DAYS...THIS TYPE OF PATTERN WILL HELP INCREASE
THE ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA OVER THE NEXT 24 TO 48
HOURS AS WELL AS DEEPEN THE MARINE LAYER.  DEPENDING ON THE TIMING
OF SOME OF THESE DISTURBANCES...DRIZZLE MAY BE POSSIBLE EACH
NIGHT...AND WILL LIKELY NEED TO CONSIDER A DENSE FOG ADVISORY FOR
THE INLAND VALLEYS AND INLAND EMPIRE TONIGHT.

ALTHOUGH A TRANSITORY RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD BACK
ACROSS THE REGION FOR LATE THURSDAY AND FRIDAY...WITH SLIGHTLY
WARMER CONDITIONS TO DEVELOP...THE REAL FOCUS OF THE FORECAST WILL
BE WITH THE DEVELOPING PACIFIC STORM FOR LATE IN THE WEEKEND AND
EARLY NEXT WEEK.  THE EXTENDED MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND TRACK OF THIS SYSTEM.  AT THIS TIME...THE 00Z AND 06Z
MODELS DO NOT LOOK THAT FAVORABLE FOR A MAJOR RAIN EVENT FOR
SOUTHERN CALIFORNIA...BUT IT DOES LOOK LIKE SOME LIGHT RAIN WILL BE
POSSIBLE.  WILL AWAIT THE REST OF THE 12Z RUNS BEFORE MAKING ANY
MAJOR CHANGES TO THE FORECAST.

&&

.AVIATION...
251530Z...COAST/VALLEYS...STRATUS...WITH BASES BTWN 600-1500 FT MSL
AND TOPS TO 2000 FT MSL...WILL CLEAR TOWARDS THE COAST BY 18 UTC
THIS MORNING WITH VFR CONDS PREVAILING THROUGH THIS AFTN. LOW
CLOUDS...WITH SLIGHTLY HIGHER BASES AND TOPS...WILL RETURN TO THE
COAST EARLY THIS EVENING AND SURGE 20-40 SM INLAND BY MID WED
MORNING. VIS OF 2-4 SM WILL BE POSSIBLE WHERE STRATUS INTERSECTS
WITH HIGHER TERRAIN.

MTNS/DESERTS...SCT HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH WED
MORNING. WESTERLY WIND GUSTS TO 35 KT WILL BE POSSIBLE OVER THE MTNS
TONIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:35 PM PDTDense Fog AdvisorySGXRiverside, San Bernardino, San Diego19 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.